|Great Counts but KS won't go away
Jul 19, 2001
I have been on Nelfinavir, DDI, Zerit and Sustiva for 11 months now and while the combination is working miracles - avg CD4 750, viral load undetectable -I have several KS lesions that just won't go away. I had many lesions and most of them went and I also had chemo injected into one in my hand for cosmetic reasons and it worked. But there are several that just won't go away. My Dr. keeps telling me not to worry, and that they are harmless but they do worry me, particularly as I see them every day. If it's of any consequence the lesions that won't move were the first ones to appear, and it was the KS that led me to be tested
Response from Dr. Dezube
You ask an important question-- what to do about residual lesions? The first thing to determine is if these lesions even represent KS. Often when KS lesions die off, they become brown. Often these brownish lesions represent dead KS. The brown color is caused by a pigment called hemosiderin. So I agree with your doctor that they may not need to be treated. You can find out if there is any active KS by having one of the lesions biopsed. That said, it sounds like they may be driving you crazy. Some patients benefit from Panretin gel. Panretin gel is an approved medication which you can rub on the lesions, typically twice a day. Sometimes it helps these KS lesions to go away. In some patients the gel can cause redness; if this occurs you just need to back off the gel a bit. Good luck. BD.
Prostate Cancer and HIV; how will the cancer affect my HIV?
Itchy skin; is my lymphoma acting up?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.